Imiquimod

Imiquimod Reactions 1704, p194 - 2 Jun 2018 Lupus-like reaction: case report A 68-year-old man developed lupus like reaction following treatment with imiquimod [dosage and duration of treatment to reaction onset not stated]. The man presented with scaly lesions on an erythematous base on the nose, forehead and cheek. On physical examination, lesions consistent with actinic keratoses in the nose, cheeks and forehead areas were observed, notably an erythematous plaque with atrophic areas and superficial telangiectasis on the right side of the nose. He reported that several years prior, he had received topical imiquimod in the area for a lesion and the diagnosis could not be ascertained. He experienced burning sensation and itching in the area, which increased following sun exposure. On biopsy, a flattened epidermis was noted and had an atrophic appearance in some areas, with vacuolar degeneration of the basal layer, which contained necrotic keratinocytes. The dermis appeared oedematous and proliferation of activated fibroblasts and capillaries was observed. Both the superficial and deep layers had periadnexal lymphohistiocytic infiltrate. Periodic acid- Schiff staining showed a moderate thickening of the basement membrane. He was diagnosed with lupus like reaction in imiquimod treated skin. The man received treatment with mometasone followed by tacrolimus and sun protection measures were recommended. Symptomatic and clinical improvement was noted. Author comment: "We present a case of a clinically and histologically lupus-like reaction in imiquimod-treated skin. This reaction is a rare side effect of topical imiquimod". Fernandez DG, et al. Erythematous Lesion on the Nose. Actas Dermo- Sifiliograficas 109: 173-174, No. 2, Mar 2018. Available from: URL: https:// doi.org/10.1016/j.adengl.2017.12.013 - Spain 803323999 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Imiquimod

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/imiquimod-gh2GDHtc5L
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46837-5
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p194 - 2 Jun 2018 Lupus-like reaction: case report A 68-year-old man developed lupus like reaction following treatment with imiquimod [dosage and duration of treatment to reaction onset not stated]. The man presented with scaly lesions on an erythematous base on the nose, forehead and cheek. On physical examination, lesions consistent with actinic keratoses in the nose, cheeks and forehead areas were observed, notably an erythematous plaque with atrophic areas and superficial telangiectasis on the right side of the nose. He reported that several years prior, he had received topical imiquimod in the area for a lesion and the diagnosis could not be ascertained. He experienced burning sensation and itching in the area, which increased following sun exposure. On biopsy, a flattened epidermis was noted and had an atrophic appearance in some areas, with vacuolar degeneration of the basal layer, which contained necrotic keratinocytes. The dermis appeared oedematous and proliferation of activated fibroblasts and capillaries was observed. Both the superficial and deep layers had periadnexal lymphohistiocytic infiltrate. Periodic acid- Schiff staining showed a moderate thickening of the basement membrane. He was diagnosed with lupus like reaction in imiquimod treated skin. The man received treatment with mometasone followed by tacrolimus and sun protection measures were recommended. Symptomatic and clinical improvement was noted. Author comment: "We present a case of a clinically and histologically lupus-like reaction in imiquimod-treated skin. This reaction is a rare side effect of topical imiquimod". Fernandez DG, et al. Erythematous Lesion on the Nose. Actas Dermo- Sifiliograficas 109: 173-174, No. 2, Mar 2018. Available from: URL: https:// doi.org/10.1016/j.adengl.2017.12.013 - Spain 803323999 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off